Unrestrained out-of-plane buckling of monosymmetric rings

Jinguang Teng, J. M. Rotter

Research output: Journal article publicationJournal articleAcademic researchpeer-review

8 Citations (Scopus)


Rings which are loaded by a uniformly distributed radial inward load may buckle out of the plane of the ring. This paper is concerned with out-of-plane buckling of rings of monosymmetric section with the axis of symmetry oriented radially. It is assumed that there are no restraints against buckling displacements. A new solution to the problem is derived and compared extensively with existing analytical solutions and finite element analysis. All the existing solutions are shown to be either limited in application or in eror. The new solution compares well with finite element analyses, provided there is no distortion of the cross section.
Original languageEnglish
Pages (from-to)451-471
Number of pages21
JournalJournal of Constructional Steel Research
Issue number6
Publication statusPublished - 1 Jan 1987
Externally publishedYes

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Building and Construction
  • Mechanics of Materials
  • Metals and Alloys


Dive into the research topics of 'Unrestrained out-of-plane buckling of monosymmetric rings'. Together they form a unique fingerprint.

Cite this